Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Had an abortion, on contraceptives. Started bleeding after intercourse, heavy with pain. Anything wrong ?

i was pregnant. then on 5th august i was done an abortion with medicines as mine was early pregnancy. then my period stoped on 9th aug. on 15th aug i had sex with my partner and i have taken an contraceptive pill .again on 19 aug i started bleeding lightely and the next day it was heavy with pain. am i facing any scared.wht do i do now?
Asked On : Fri, 24 Aug 2012
Answers:  2 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
OBGYN 's  Response
Jan 2016
Hallow Dear,

Though you had your bleeding stopped on 9th of August, you have taken contraceptive pill on 15th August. Contraceptive pills are tablets which contain oestrogen and/or Progesterone hormones which control the growth and functioning of the lining of uterus (endometrium). Whenever these hormones increase, the endometrium grows and whenever their levels drop down, it breaks. When you took contraceptive pill. the levels of these hormones increased. After that you did not take any pills further, so the levels of these hormones started dropping down, ultimately resulting in breaking of the endometrium which you noticed as bleeding.

The other possible causes could be incomplete abortion and/or infection due to too early intercourse after abortion. If it is infection, there would be pain in abdomen, fever and foul smelling discharge. If it is abortion, you will have pain in abdomen. You are not having any of these signs or symptoms. So these possibilities seem to be very remote. However, it is a good option to have ultrasonography done for the confirmation of completion of abortion.

This bleeding does not seem to be related to intercourse, However, it such event repeats again, please report to the Gynaecologist for clinical examination to find any other pathology if at all inside the vagina.

I hope this helps you.

Dr. Nishikant Shrotri
Answered: Tue, 19 Jan 2016
I find this answer helpful
OBGYN Dr. Nishikant Shrotri's  Response
Jan 2016
Hallow Dear,

I would say you resumed your sexual activity rather too early after an abortion. It was barely 10 days after abortion when the tissues are yet in the regenerating stage. The chances of infection with external intervention are raised at this stage.

The bleeding with pain you are having could be due to one or more of the following:

1. Infection: This seems to be the most likely probability as you resumed your sexual activity too early. Incomplete abortion may also lead to infection. You may have fever with infection. You will need antibiotics to treat this condition.

2. Incomplete abortion: If some products of conception are left inside the uterine cavity, it may start bleeding. The uterus will start contracting vigorously to expel them out. Due to uterine contractions, there will be pain in abdomen. Please get ultrasonography done for confirmation. If the products are revealed inside the uterine cavity, you may have to undergo surgical intervention to remove them under antibiotics umbrella. Remaining product by this time might have got infected.

3. Withdrawal bleeding: You had taken contraceptive pill on 19th Aug. A couple of days later, withdrawal bleeding is expected. However, it is not very heavy and stops within a couple of days. For this no management is needed.

4. Choriocarcinoma: This is a cancer of chorionic tissue. It bleeds alarmingly heavy. This can be diagnosed by pregnancy test on urine. If even after 15 days of abortion it is positive, the chances of this cancer are high. The ideal way is to go for quantitative estimation of Beta hCG on the serum. We find very high values of Beta hCG in choriocarcinoma. This cancer can completely be cured by medicines like Methotrexate.

Please report to your Obstetrician & Gynaecologist ASAP for correct diagnosis and appropriate treatment well in time.

I hope you got the message.

Dr. Nishikant Shrotri
Answered: Thu, 28 Apr 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor